Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 66, NWS Pittsburgh, PA

July 3, 2012Carroll County, Harrison County, Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 3, 2012, 1:12 PM EDT for Carroll County, Harrison County, Tuscarawas County, Ohio. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2012, 1:12 PM EDT (17:12 UTC)
Expired
Jul 3, 2012, 2:15 PM EDT
In force
63 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Carroll County, OH, Harrison County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 1:24 PM EDTTSTM WND DMG2 Ne Dover, OHTREE REPORTED DOWN ON POWER LINE
Jul 3, 1:33 PM EDTTSTM WND DMGNew Philadelphia, OHTREE REPORTED DOWN ON POWER LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WUUS51 KPBZ 031712
SVRPBZ
OHC019-067-157-031815-
/O.NEW.KPBZ.SV.W.0066.120703T1712Z-120703T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
112 PM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CARROLL COUNTY IN EAST CENTRAL OHIO...
  NORTHWESTERN HARRISON COUNTY IN EAST CENTRAL OHIO...
  TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...

* UNTIL 215 PM EDT

* AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STRASBURG...MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  STRASBURG...          DOVER...              STONE CREEK...
  NEW PHILADELPHIA...   GNADENHUTTEN...       GILMORE...
  UHRICHSVILLE...       SHERRODSVILLE...      DENNISON...
  LEESVILLE LAKE PARK...                      BOWERSTON...
  TIPPECANOE...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-77 IN OHIO BETWEEN MILE MARKERS 71 AND 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4065 8154 4066 8148 4040 8100 4025 8114
      4023 8150 4053 8165
TIME...MOT...LOC 1712Z 304DEG 20KT 4055 8148

$$

FRIES
4 follow-up statements
124 
WWUS51 KPBZ 031723
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
123 PM EDT TUE JUL 3 2012

OHC019-067-157-031815-
/O.CON.KPBZ.SV.W.0066.000000T0000Z-120703T1815Z/
CARROLL OH-HARRISON OH-TUSCARAWAS OH-
123 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR TUSCARAWAS...HARRISON AND CARROLL COUNTIES...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NEW PHILADELPHIA...MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   NEW
  PHILADELPHIA...   DOVER...              GNADENHUTTEN...
  GILMORE...            UHRICHSVILLE...       DENNISON...
  SHERRODSVILLE...      LEESVILLE LAKE PARK...
  BOWERSTON...          TIPPECANOE...         TAPPAN...
  CLENDENING...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-77 IN OHIO BETWEEN MILE MARKERS 76 AND 84.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4051 8154 4062 8140 4040 8100 4025 8114
      4023 8150
TIME...MOT...LOC 1723Z 304DEG 20KT 4051 8141

$$

FRIES
543 
WWUS51 KPBZ 031745
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
145 PM EDT TUE JUL 3 2012

OHC019-067-157-031815-
/O.CON.KPBZ.SV.W.0066.000000T0000Z-120703T1815Z/
CARROLL OH-HARRISON OH-TUSCARAWAS OH-
145 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR TUSCARAWAS...HARRISON AND CARROLL COUNTIES...

AT 141 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR DENNISON...MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  UHRICHSVILLE...       SHERRODSVILLE...      GILMORE...
  DENNISON...           LEESVILLE LAKE PARK...
  BOWERSTON...          TAPPAN...             TIPPECANOE...
  SCIO...               CLENDENING...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4039 8142 4054 8126 4040 8100 4025 8114
      4023 8146
TIME...MOT...LOC 1745Z 307DEG 23KT 4038 8126

$$

FRIES
503 
WWUS51 KPBZ 031806
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
206 PM EDT TUE JUL 3 2012

OHC019-031816-
/O.CAN.KPBZ.SV.W.0066.000000T0000Z-120703T1815Z/
CARROLL OH-
206 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED SOUTH OF CARROLL 
COUNTY...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4033 8134 4040 8116 4035 8107 4025 8114
      4024 8134
TIME...MOT...LOC 1806Z 306DEG 16KT 4028 8126

$$

OHC067-157-031815-
/O.CON.KPBZ.SV.W.0066.000000T0000Z-120703T1815Z/
HARRISON OH-TUSCARAWAS OH-
206 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR TUSCARAWAS AND HARRISON COUNTIES...

AT 203 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED NEAR TIPPECANOE...MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  TIPPECANOE...         TAPPAN...             CLENDENING...

THIS STORM HAS PRODUCED DESTRUCTIVE WIND AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4033 8134 4040 8116 4035 8107 4025 8114
      4024 8134
TIME...MOT...LOC 1806Z 306DEG 16KT 4028 8126

$$

FRIES
893 
WWUS51 KPBZ 031815
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT TUE JUL 3 2012

OHC067-157-031824-
/O.EXP.KPBZ.SV.W.0066.000000T0000Z-120703T1815Z/
HARRISON OH-TUSCARAWAS OH-
215 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR TUSCARAWAS AND HARRISON
COUNTIES EXPIRES AT 215 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE STORM NO
LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE. 

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4033 8134 4040 8116 4035 8107 4025 8114
      4024 8134
TIME...MOT...LOC 1814Z 306DEG 16KT 4026 8122

$$

FRIES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:03 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 3, 1:03 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
103 PM EDT TUE JUL 3 2012

.SYNOPSIS...
BROAD UPPER HIGH PRESSURE WILL MAINTAIN VERY WARM AND HUMID
WEATHER OVER THE UPPER OHIO VALLEY INTO THE WEEKEND. A SLOW
MOVING UPPER LEVEL LOW PRESSURE TROUGH MAY CAUSE SCATTERED
THUNDERSTORMS WITH GUSTY WINDS AND HAIL INTO EARLY EVENING. THE
CHANCE OF THUNDERSTORMS WILL CONTINUE TONIGHT INTO THE DAYTIME
HOURS OF THE FOURTH.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE UPWARD ADJUSTED COVERAGE OF THUNDERSTORMS THROUGH EARLY
EVENING AND ADDED MENTION OF GUSTY WINDS AND HAIL, PER BLEND OF
RECENT RADAR AND SURFACE DATA, HRRR MODEL OUTPUT AND SPC
GUIDANCE/CONVECTIVE OUTLOOK SHOWING SLIGHT RISK OF SEVERE
THUNDERSTORMS NORTH OF I-70/.

MADE A SMALL ADJUSTMENT TO TEMPERATURES BASED ON THE PROSPECT OF
THUNDERSTORM DEVELOPMENT, BUT STILL EXPECT HIGHS UP TO 10 DEGREES
ABOVE NORMAL, AS INDICATED BY PREFERRED WARMER NAM MOS.

THE IMPACTS-BASED HEAT ADVISORY HAS BEEN CONTINUED FOR COUNTIES
IN EASTERN OHIO AND NORTHERN WEST VIRGINIA WHERE WIDESPREAD POWER
OUTAGES REMAIN. THIS IS FOR CRITERIA BETWEEN 90 AND 95 DEGREES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
SHORTWAVE IS PROJECTED TOWARD NEW ENGLAND BY WEDNESDAY WITH THE
UPPER LEVEL TROUGH AXIS EXTENDING BACK ACROSS THE UPPER OHIO
VALLEY ALONG WITH THE WIND SHIFT. HAVE THUS CONTINUED CHANCE POPS
INTO WEDNESDAY...BUT ALLOWED FOR A GRADUAL DECLINE TOWARD EVENING
GIVEN CONSISTENT TIMING...WITH CESSATION OF PCPN BY LATE WEDNESDAY
EVENING. EXPECT DRY WEATHER UNDER BUILDING HIGH PRESSURE FOR LATE
WEDNESDAY NIGHT AND THURSDAY.

TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE SHORT TERM PERIOD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UPPER RIDGE IS PROJECTED TO PERSIST OVER THE MS VALLEY AND MAINTAIN
WARM TEMPERATURES INTO THE WEEKEND. FORECAST READINGS ARE CLOSE
TO HPC NUMBERS WITH DAYTIME HIGHS BETWEEN 10 AND 15 DEGREES ABOVE
THE NORM. MODELS SHOW RIDGE FLATTENING AND SHIFTING WESTWARD DURING
THE WEEKEND WHICH SHOULD SUPPORT A DOWNWARD TREND OF A FEW
DEGREES.

A WEAK FRONT IS PROGGED TO SAG SOUTHWARD ACROSS THE GREAT LAKES AND
ACROSS THE FORECAST AREA LATE SATURDAY AND SUNDAY...BRINGING THE
RISK FOR SHOWERS AND STORMS.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
HAVE ADDED MENTION OF A SHORT PERIOD OF MVFR THUNDERSTORMS WITH
GUSTS TO 30 KTS FOR TAF SITES SUCH AS KFKL, KPIT, KBVI, KAGC, AND
KHLG THROUGH 20Z. THIS WAS BASED ON TRENDS IN RECENT RADAR DATA
AND HRRR MODEL OUTPUT. CONFIDENCE TOO LOW TO MENTION ELSEWHERE,
BUT MAY BE ADJUSTED BASED ON THUNDERSTORM COMPLEX MOVEMENT INTO
WESTERN PENNSYLVANIA.

OTHERWISE VFR WILL BE PREVALENT THROUGH WEDNESDAY, WITH A CHANCE
OF BRIEF RESTRICTIONS FROM SCATTERED THUNDERSTORMS.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
VFR, EXCEPT RESTRICTIONS POSSIBLE IN EARLY MORNING FOG THURSDAY,
AND ISOLATED STORMS LATE SATURDAY AHEAD OF AN APPROACHING FRONT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ039-048-
     057>059-068-069.
PA...NONE.
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ004-012-
     021>023.

&&
Hazardous weather outlook, Jul 3, 12:57 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1257 PM EDT TUE JUL 3 2012

MDZ001-OHZ040-041-049-050-PAZ007>009-013>016-020>023-029-031-073>076-
WVZ001>003-041-041700-
GARRETT-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-TUCKER-
1257 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS
AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039-048-057>059-068-069-WVZ004-012-021>023-041700-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
1257 PM EDT TUE JUL 3 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THUNDERSTORMS WITH GUSTY WINDS AND HAIL ARE
POSSIBLE THIS AFTERNOON INTO TONIGHT. SOME ISOLATED STORMS CAN
CONTAIN DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 3, 11:49 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1149 AM EDT TUE JUL 3 2012

PAZ007-008-031630-
MERCER PA-VENANGO PA-
1149 AM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT MERCER AND WESTERN VENANGO
COUNTIES...

AT 1147 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
GREENVILLE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SHARON...             HERMITAGE...          GREENVILLE...
  FREDONIA...           MAURICE K GODDARD STATE PARK...
  MERCER...             STONEBORO...          COOPERSTOWN...
  POLK...               SUGARCREEK...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 116 AND 136.
I-80 BETWEEN MILE MARKERS 9 AND 34.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4120 7988 4117 8032 4123 8052 4148 8053
      4150 8044 4149 8033 4150 8001 4154 7995
      4154 7980

FRIES
Special weather statement, Jul 3, 12:32 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1232 PM EDT TUE JUL 3 2012

PAZ007-013-031715-
LAWRENCE PA-MERCER PA-
1232 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL AFFECT MERCER AND NORTHERN LAWRENCE
COUNTIES...

AT 1230 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF GREENVILLE TO 7 MILES WEST OF YOUNGSTOWN...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. INTENSE
LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  GREENVILLE...         SHARON...             FARRELL...
  HERMITAGE...          FREDONIA...
  MAURICE K GODDARD STATE PARK...             PULASKI...
  MERCER...             STONEBORO...          NEW WILMINGTON...
  NEW CASTLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 4 AND 14.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 111 AND 136.
I-80 BETWEEN MILE MARKERS 0 AND 24.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4126 8000 4099 8029 4099 8053 4138 8053
      4149 8040 4149 8013 4150 8000

FRIES
Special weather statement, Jul 3, 12:38 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1238 PM EDT TUE JUL 3 2012

OHZ039-031730-
TUSCARAWAS OH-
1238 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT TUSCARAWAS COUNTY...

AT 1235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF STRASBURG...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SUGARCREEK...         STRASBURG...          BALTIC...
  BOLIVAR...            DOVER...              MINERAL CITY...
  STONE CREEK...        NEW PHILADELPHIA...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-77 IN OHIO BETWEEN MILE MARKERS 66 AND 95.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4045 8168 4064 8167 4065 8149 4067 8146
      4066 8133 4057 8132 4056 8127 4044 8127
      4026 8162 4037 8161 4037 8169 4041 8171
      4045 8171

FRIES

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:38 PM EDTSpecial Weather StatementPBZTuscarawas52 min
Jul 3, 2:02 PM EDTHeat AdvisoryPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more29 hr
Jul 3, 3:14 PM EDTSevere Thunderstorm WarningPBZJefferson43 min
Jul 3, 5:44 PM EDTSpecial Weather StatementPBZMuskingum61 min
Jul 3, 5:53 PM EDTSpecial Weather StatementPBZMuskingum52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.